MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure, the iol was pinched in the cutting tunnel incision and tore.The lens was removed during an initial procedure and replaced with another unspecified lens.There was not any issue the visual acuity was 1.0.Cornea was clear iol was located in capsula bag, iol was clear.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.Correction information was provided in b.5.And h.6.Correction: on initial mdr the impact code should have been f1905 instead of f24 the product was not returned for analysis.Only photo was returned, and lens damage was observed on the returned photo.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Provided photos show an iol in a lens case base.The lens is not positioned correctly in the lens case base well, the lens appears to be posterior surface up instead of anterior surface up in the iol case.One haptic appears to be broken, the other haptic is deformed.The lens optic appears to be damaged/chipped.The incision size indicated did not correlate to the recommended size for the cartridge used.Based on our observation of the attached photo, the lens is positioned in the lens case base well, one haptic appears to be broken, the other haptic is deformed.The lens optic appears to be damaged/chipped.The origin of the observed damage cannot be confirmed based on the returned photo.The product was subject to handling and the reported damage was highlighted post implantation.The incision size indicated did not correlate to the recommended size for the cartridge used.It is unclear if this may have contributed to the reported event.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Lens was removed during initial procedure and replaced with company lens.

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23534227
Report Number9612169-2025-02269
Device Sequence Number13308581
Product Code POE
UDI-Device Identifier00380652405140
UDI-Public(01)00380652405140(17)280514(11)240516(10)25852745
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.150
Device Lot Number25852745
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date01/02/2026
Date Device Manufactured05/16/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC; MONARCH III IOL, CARTRIDGE C
Patient SexUnknown